Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Depression, taking venlor 75 , dulot, loss of erection. Continue the medication?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1842 Questions
Question
age : 27 ,

i recently went to see a psychiatrist. i had depression one year back. AFter that i lost interest in profession...i just want to be in entertainment always....and lack of intrest in social things..etc..the doc gave me venlor 75 , dulot, fludac 25,trazalon 25 ...i tryed it for a week. after that i tryed to masterbate and i couldnt...something was missing ...the erection was not that hard...and i couldnt go to the edge...noteven near to edge..i went and told that doctor..he said it will goaway very soon...and to continue the medication...what should i do ?...i m really worried..
Posted Wed, 11 Apr 2012 in Medicines and Side Effects
 
 
Answered by Dr. Ashish Mittal 1 hour later
Hello,

Thanks for your query.

I appreciate your efforts for medical consultation at right time.

Important aspects of your query are:
• 27years old male
• Known case of Depression
• Currently on venlor, dulot, fludac and trazalon
• Currently complaint of erectile dysfunction and difficulty in getting orgasm

In your case some of the sexual problem may be because of depression but considering the fact symptoms started after the start of drugs then we should consider drug induced sexual side effect in your case. From the drugs you are receiving venlor, dulot and fludac cause sexual side effect in form of decrease desire, erectile dysfunction and difficulty in orgasm.

Following measures will help you:
• Use minimum number of anti depressants after discussion with psychiatrist and do not stop any medicine suddenly.
• Replace venlor, dulot and fludac with other anti deoressants not having sexual side effects like: Mirtaz and Bupropion (After discussion with your psychiatrist)
• Do not worry much as drug induced sexual side effects temporary and improved after change of medicine.

Final message to you: worry less and discuss above measures with your psychiatrist.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.


Regards,
Above answer was peer-reviewed by
 
Follow-up: Depression, taking venlor 75 , dulot, loss of erection. Continue the medication? 2 hours later
thank u for your reply. i will definitely tlak to my doc regarding ur suggestions.few of my doubts are not clear. yet..

If i stop my medication . will my sexual libido will be back like before?. or will it be normal in continueing the medication (change of medicine)...because in most of the websites i searched in internet..many peoples say they dont get it like back..its not like before &all ...and some say it become like before....which one is the true fact. thank u

is this side effects temporary or permanent? ...if temproray how long will it last...thank u .
 
 
Answered by Dr. Ashish Mittal 4 hours later
Hello again,

Thanks again.

Sexual side effects are temporary and will decrease. The effects of the drug will gradually wean off. Fludac has the longest acting and may take 1-2 month to be washed out from the body. So sexual side effects would reduce and disappear after that period (1-2 month).

Apart from that depression is also associated with decrease libido and your libido will be like your previous self after improvement of depression. Follow your psychiatrist advice and suggestions strictly. And do not worry.

I hope this information has been both informative and helpful for you.

Wish you good health.

Regards,


Above answer was peer-reviewed by
 
Follow-up: Depression, taking venlor 75 , dulot, loss of erection. Continue the medication? 9 hours later
thank u again for ur reply.


My libido was fine even in my heavy depression time which was one and hlaf years ago.

so after trying this medication for few months. And if i stop will my libido be back 100% like before,after the washout time. will my sexual thing will be back 100%. because in most of the website blogs peoples say it has not returned/killed libido/very low/for yrs...yet waiting...i see so many posts like that...But i can say one thing.past one week in those drug. i feel great. my only problem is sexual dysfunction. i can img a life without sex. i m unmarried till now . thank u
 
 
Answered by Dr. Ashish Mittal 2 hours later
Hello again,
Thanks for the follow up.

All reviews are not correct on net. There may be some other reason for continuation of decrease libido in reviewers like:

- Persistent of psychiatric symptoms
- Sexual side effect of other medicines
- Physical illness
- Hormonal illness

These factors are need to addressed before labeling continuation of sexual side effect because of SSRI(Selective serotonin reuptake inhibitors ).

In my practice, I used to see return of sexual functioning after stoppage of SSRI.

So, do not worry.

Wish you good health.

Regards,

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor